MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7278
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Weakness (2145); Dizziness (2194)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained following blood glucose readings between 6:17 p.M.And 6:27 p.M.On her contour next link 2.4 meter: 517 mg/dl, 561 mg/dl, 148 mg/dl, 126 mg/dl, and 59 mg/dl.The customer stated that she was experiencing hypoglycemic symptoms such as dizziness and weakness.The customer drank apple juice.There was no allegation of an adverse event.The customer was advised to return the test strips for evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the suspected product.The in-house contour next link 2.4 meter was tested with the in-house contour next test strips from lot # 8jpec42c, which gave satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key8612857
Report Number1810909-2019-00211
Device Sequence Number14071579
Product Code NBW
UDI-Device Identifier10301937278706
UDI-Public10301937278706
Combination Product (Y/N)N
PMA/510(K) Number
P150001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2020
Device Model Number7278
Device Catalogue Number7278
Device Lot Number8JPEC42C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 YR